Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 14, NWS Brownsville, TX

September 4, 20114 counties in Texas

NWS Brownsville, TX issued this red flag warning at Sep 4, 2011, 4:39 AM CDT for 4 counties in Texas. It took effect at Sep 4, 2011, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2011, 4:39 AM CDT (09:39 UTC)
In effect from
Sep 4, 2011, 11:00 AM CDT
Expired
Sep 4, 2011, 8:00 PM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
3119 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WWUS84 KBRO 040939
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
439 AM CDT SUN SEP 4 2011

...WILDFIRE THREAT TO INCREASE ACROSS NORTHERN PORTIONS OF DEEP
SOUTH TEXAS TODAY...

.EXTREME HEAT WILL COMBINE WITH LOWERING RELATIVE HUMIDITY AND
GUSTY NORTH WINDS TO INCREASE THE THREAT FOR CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON ACROSS MUCH OF NORTHERN PORTIONS OF DEEP
SOUTH TEXAS.

ON LABOR DAY...A WEAK BUT SIGNIFICANT EARLY SEASON COLD FRONT WILL USHER
IN STRONGER NORTH WINDS WITH A VERY DRY AIR MASS ALL THE WAY TO THE
COAST. NORTH WINDS WILL INCREASE THROUGH MONDAY MORNING WITH RELATIVE
HUMIDITY TO CRASH THROUGH THE DAY. RED FLAG CONDITIONS ARE LIKELY
FOR MOST OF DEEP SOUTH TEXAS FOR SEVERAL HOURS MONDAY.

TXZ252-253-041745-
/O.CAN.KBRO.FW.A.0011.110904T1900Z-110905T0100Z/
/O.CON.KBRO.FW.A.0012.110905T1500Z-110906T0200Z/
STARR-HIDALGO-
439 AM CDT SUN SEP 4 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 248...249...250...251...252 AND 253......FIRE
WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
248...249...250...251...252 AND 253...
...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONES 248...249...250...251...252 AND
253......FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 248...249...250...251...252 AND 253...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
FIRE WEATHER WATCH FOR TODAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 248...249...250...251... 
  252 AND 253. 

* WIND...NORTH TO NORTHWEST WINDS INCREASING 20 MPH WITH GUSTS OF
  25 TO 30 MPH ON MONDAY.

* HUMIDITY...HUMIDITY LEVELS WILL CRASH BETWEEN 10 AND 20 PERCENT MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS. 
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

TXZ248>251-041745-
/O.UPG.KBRO.FW.A.0011.110904T1900Z-110905T0100Z/
/O.NEW.KBRO.FW.W.0014.110904T1600Z-110905T0100Z/
/O.CON.KBRO.FW.A.0012.110905T1500Z-110906T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
439 AM CDT SUN SEP 4 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 248...249...250...251...252 AND 253......FIRE
WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
248...249...250...251...252 AND 253...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 248...249...250...251... 
  252 AND 253. 

* WIND...NORTH WINDS INCREASING 15 TO 20 MPH WITH SOME HIGHER
  GUSTS THIS AFTERNOON. NORTH TO NORTHWEST WINDS INCREASING TO 20
  MPH WITH GUSTS OF 25 TO 30 MPH ON MONDAY.

* HUMIDITY...RELATIVE HUMIDITY WILL FALL BETWEEN 15 AND 25 PERCENT
  TODAY. HUMIDITY LEVELS WILL CRASH BETWEEN 10 AND 20 PERCENT ON MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS. 
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

TXZ254-255-041745-
/O.CON.KBRO.FW.A.0012.110905T1500Z-110906T0200Z/
INLAND WILLACY-INLAND CAMERON-
439 AM CDT SUN SEP 4 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 254 AND 255...

* AFFECTED AREA...FIRE WEATHER ZONES 254 AND 255.

* WIND...NORTH TO NORTHWEST WINDS TO INCREASE 15 TO 20 MPH WITH 
  GUSTS AS HIGH AS 30 MPH ON MONDAY.

* HUMIDITY...RELATIVE HUMIDITY TO FALL BETWEEN 15 TO 25 ACROSS 
  WESTERN AREAS OF CAMERON AND WILLACY COUNTIES AND LOWER TO 
  AROUND 30 PERCENT ACROSS EASTERN LOCATIONS ON MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS.
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

CASTILLO
2 follow-up statements
338 
WWUS84 KBRO 041903
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
203 PM CDT SUN SEP 4 2011

...WILDFIRE THREAT REMAINS ACROSS NORTHERN PORTIONS OF DEEP
SOUTH TEXAS TODAY...

.EXTREME HEAT WILL COMBINE WITH LOWERING RELATIVE HUMIDITY AND
GUSTY NORTH WINDS TO INCREASE THE THREAT FOR CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON ACROSS MUCH OF NORTHERN
PORTIONS OF DEEP SOUTH TEXAS.

ON LABOR DAY...A WEAK BUT SIGNIFICANT EARLY SEASON COLD FRONT
WILL USHER IN STRONGER NORTH WINDS WITH A VERY DRY AIR MASS ALL
THE WAY TO THE COAST. NORTH WINDS WILL INCREASE THROUGH MONDAY
MORNING WITH RELATIVE HUMIDITY TO CRASH THROUGH THE DAY. RED FLAG
CONDITIONS ARE POSSIBLE FOR MOST OF DEEP SOUTH TEXAS FOR SEVERAL
HOURS MONDAY.

TXZ248>251-050100-
/O.CON.KBRO.FW.W.0014.000000T0000Z-110905T0100Z/
/O.CON.KBRO.FW.A.0012.110905T1500Z-110906T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
203 PM CDT SUN SEP 4 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...
249...250 AND 251...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 248...249...250 AND 251...

* AFFECTED AREA...FIRE WEATHER ZONES 248...249...250 AND 251. 

* WIND...NORTH WINDS INCREASING 15 TO 20 MPH WITH SOME HIGHER
  GUSTS THIS AFTERNOON. NORTH TO NORTHWEST WINDS INCREASING TO
  NEAR 15 MPH WITH GUSTS INTO THE LOWER 20S ON MONDAY.

* HUMIDITY...RELATIVE HUMIDITY WILL FALL BETWEEN 15 AND 25 PERCENT
  TODAY. HUMIDITY LEVELS WILL AGAIN FALL TO BETWEEN 10 AND 20
  PERCENT ON MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS.
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

TXZ252>255-050100-
/O.CON.KBRO.FW.A.0012.110905T1500Z-110906T0200Z/
STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
203 PM CDT SUN SEP 4 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 252...253...254 AND 255...

* AFFECTED AREA...FIRE WEATHER ZONES 252...253...254 AND 255. 

* WIND...NORTH TO NORTHWEST WINDS INCREASING NEAR 15 MPH WITH GUSTS
  INTO THE LOWER 20S ON MONDAY.

* HUMIDITY...HUMIDITY LEVELS WILL FALL SIGNIFICANTLY AND COULD
  REACH 10 TO 20 PERCENT MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS.
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$
622 
WWUS84 KBRO 050124
RFWBRO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
824 PM CDT SUN SEP 4 2011

...CRITICAL WILDFIRE THREAT ANTICIPATED FOR LABOR DAY FOR MOST OF
DEEP SOUTH TEXAS. 

.EXTREME HEAT WILL COMBINE WITH EXTREMELY LOW RELATIVE HUMIDITY
AND GUSTY NORTH WINDS TO RAISE THE THREAT FOR CRITICAL FIRE
WEATHER CONDITIONS MONDAY AFTERNOON ACROSS MUCH OF DEEP SOUTH
TEXAS INCLUDING THE UPPER AND MID RIO GRANDE VALLEY.

A WEAK BUT SIGNIFICANT EARLY SEASON COLD FRONT WILL USHER IN
STRONGER NORTH WINDS ALONG WITH A VERY DRY AIR MASS ALL THE WAY
TO THE COAST. NORTH WINDS WILL INCREASE THROUGH MONDAY MORNING
WITH RELATIVE HUMIDITY TO CRASH THROUGH THE DAY.


TXZ248>251-051100-
/O.EXP.KBRO.FW.W.0014.000000T0000Z-110905T0100Z/
/O.UPG.KBRO.FW.A.0012.110905T1500Z-110906T0200Z/
/O.NEW.KBRO.FW.W.0015.110905T1600Z-110906T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
824 PM CDT SUN SEP 4 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 248...249...
250 AND 251...
...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 248...249...250 AND 251...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTH WINDS WINDS INCREASING 15 TO 25 MPH WITH HIGHER
  GUSTS TO 30 MPH.

* HUMIDITY...RELATIVE HUMIDITY WILL FALL BETWEEN 10 AND 20 PERCENT.
 
* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ252-253-051100-
/O.UPG.KBRO.FW.A.0012.110905T1500Z-110906T0200Z/
/O.NEW.KBRO.FW.W.0015.110905T1600Z-110906T0000Z/
STARR-HIDALGO-
824 PM CDT SUN SEP 4 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTH TO NORTHWEST WINDS INCREASING 15 TO 25 MPH WITH
  HIGHER GUSTS TO 30 MPH.

* HUMIDITY...HUMIDITY LEVELS WILL FALL SIGNIFICANTLY AND COULD
  REACH 15 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING NOW...OR WILL SHORTLY.  IN GENERAL...THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY
RANGING FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW
45 PERCENT ALONG THE COAST...EACH LASTING FOR 2 HOURS OR MORE...
AND CURED FUELS.  HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL
TRIGGER FIRE DANGER AT LOWER WIND SPEEDS.  DETAILED DECISION
TABLES ARE FOUND AT HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE.

&&

$$

TXZ256-257-051100-
/O.EXB.KBRO.FW.A.0012.110905T1600Z-110906T0000Z/
COASTAL WILLACY-COASTAL CAMERON-
824 PM CDT SUN SEP 4 2011

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 256 AND 257...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 256 AND 257. 

* WIND...NORTH TO NORTHWEST WINDS INCREASING NEAR 15 TO 20 MPH
  WITH GUSTS TO 25 MPH.

* HUMIDITY...HUMIDITY LEVELS WILL FALL SIGNIFICANTLY AND COULD
  REACH 15 TO 25 PERCENT MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS.
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$

TXZ254-255-051100-
/O.EXT.KBRO.FW.A.0012.110905T1600Z-110906T0000Z/
INLAND WILLACY-INLAND CAMERON-
824 PM CDT SUN SEP 4 2011

...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 254 AND 255...

* AFFECTED AREA...FIRE WEATHER ZONES 254 AND 255. 

* WIND...NORTH WINDS INCREASING NEAR 20 MPH WITH GUSTS TO 30 MPH. 

* HUMIDITY...HUMIDITY LEVELS WILL FALL SIGNIFICANTLY AND COULD
  REACH 20 TO 30 PERCENT MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. IN GENERAL...THESE CONDITIONS INCLUDE
SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER...HUMIDITY RANGING
FROM BELOW 25 PERCENT IN ZAPATA COUNTY TO BELOW 45 PERCENT ALONG
THE COAST...EACH LASTING FOR 2 HOURS OR MORE...AND CURED FUELS.
HUMIDITY BELOW 25 PERCENT IN MOST AREAS WILL TRIGGER FIRE DANGER
AT LOWER WIND SPEEDS.  DETAILED DECISION TABLES ARE FOUND AT
HTTP://WEATHER.GOV/RGV/?N=MAPCOLORS#FIRE. LISTEN FOR LATER
FORECASTS AND POSSIBLE RED FLAG WARNINGS.

&&

$$


GB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Sep 4, 3:47 AM CDT, 52 minutes earlier.

Area forecast discussion, Sep 4, 3:47 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
347 AM CDT SUN SEP 4 2011

.SHORT TERM /TODAY THROUGH MONDAY/...AM RELUCTANT TO IGNORE THE
PAST COUPLE OF RUNS OF THE NAM WHICH BRING TROPICAL STORM LEE
SOUTHWARD INTO THE WESTERN GULF OF MEXICO TONIGHT INTO MONDAY BUT
WILL LEAN TOWARDS THE GFS FOR THE SHORT TERM FORECAST AS THE
LATEST RUC MODEL RUNS KEEP LEE ACROSS THE LOUISIANA COAST TODAY
AND THE LATEST FORECAST FROM THE NATIONAL HURRICANE CENTER TAKES
LEE SLOWLY NORTHWARD TODAY THROUGH TONIGHT. WITH THAT SAID...A FEW
WEAK RAIN BANDS CONTINUE TO DEVELOP WELL OFFSHORE THE LOWER TX
COAST EARLY THIS MORNING AND UNTIL LEE FINALLY MOVES INLAND...FEEL
THAT A MENTION OF SHOWERS OFFSHORE IS WARRANTED TODAY THROUGH
MONDAY. OTHERWISE...NOT MUCH IN THE WAY OF RAIN CHANCES IS
EXPECTED FOR THE INLAND SECTIONS AS DRIER AIR CONTINUES TO ADVECT
INTO THE AREA TODAY AROUND THE WESTERN PERIPHERY OF LEE AND ON
MONDAY AS A VERY WEAK COLD FRONT REINFORCES THE DRIER AIR ACROSS
THE RIO GRANDE PLAINS MON AFTERNOON. WILL LIKELY BREAK OR TIE
RECORD HIGH TEMPERATURES ACROSS THE AREA TODAY. COMPRESSIONAL
HEATING SHOULD RELAX MONDAY IN THE WAKE OF THE FRONT BUT
TEMPERATURES WILL REMAIN HOT MONDAY REGARDLESS.

WILL CONTINUE COASTAL FLOOD ADVISORY AND HIGH SURF ADVISORY TODAY AS
LONG PERIOD SWELLS CONTINUE TO REACH THE LOWER TX COAST EARLY THIS
MORNING AND TIDES WERE RUNNING NEAR 2.3 FEET ABOVE MLLW OR ABOUT A
FOOT ABOVE NORMAL. A HIGH RISK OF RIP CURRENTS WILL PERSIST TODAY
THROUGH MONDAY MAINLY FROM SWELLS TODAY AND STRONGER WINDS
DEVELOPING TONIGHT AND PERSISTING THROUGH MONDAY.

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...NORTHERLY WINDS WILL
PERSIST OVER THE AREA MOVING INTO TUESDAY BEHIND THE WEAK FRONT.
THIS WILL ALLOW FOR DRIER CONDITIONS TO CONTINUE TO FILTER INTO
THE REGION. COOLER TEMPERATURES WILL ALSO BE SEEN ON TUESDAY AND
WEDNESDAY BEHIND THIS WEAK FRONT...ALTHOUGH THE CHANGE IN
TEMPERATURES WILL NOT BE TOO GREAT. HIGHS WILL DROP INTO THE MID
90S FOR MOST LOCATIONS. LOWS WILL BE A FEW DEGREES COOLER AS WELL
AS THEY ARE EXPECTED TO FALL INTO THE UPPER 60S AND 70S.

TOWARD THE LATTER HALF OF THE WORK WEEK...HIGH PRESSURE BUILDING
INTO DEEP SOUTH TEXAS WILL ALLOW FOR THE NORTHERLY WINDS TO WEAKEN
AND BECOME MORE OF AN EASTERLY DIRECTION.  THIS SHOULD ALLOW FOR
TEMPERATURES TO BEGIN TO WARM BACK UP INTO THE MID AND UPPER 90S FOR
THE REMAINDER OF THE WEEK AND INTO THE WEEKEND.  MOISTURE WILL
INCREASE SLIGHTLY...HOWEVER A DRY AIRMASS WILL PERSIST OVER THE
REGION.  THEREFORE THE FORECAST LOOKS DRY THROUGH THE REMAINDER OF
THE WEEK AND INTO NEXT WEEKEND.

&&

.MARINE...TODAY THROUGH MONDAY...SEAS WERE NEAR 4 FEET WITH A
PERIOD OF 7 SECONDS AND SOUTHWEST TO WEST WINDS AT 10 KNOTS AT
BUOY020 EARLY THIS MORNING. WINDS ARE EXPECTED TO VEER TO THE
NORTHWEST AND INCREASE TODAY THROUGH TONIGHT AS THE PRESSURE
GRADIENT INCREASES ACROSS THE COASTAL WATERS IN THE WAKE OF
TROPICAL STORM LEE AND HIGH PRESSURE BUILDING INTO THE SOUTHERN
PLAINS. MODERATE TO STRONG NORTH WINDS WILL PREVAIL ACROSS THE
WESTERN GULF OF MEXICO TONIGHT INTO MONDAY AS A RESULT. WILL
CONTINUE TO MENTION SCEC FOR THE FAR OFFSHORE WATERS TODAY AS SOME
SWELLS FROM LEE CONTINUE TO MOVE TOWARDS THE LOWER TX COAST. SMALL
CRAFT ADVISORIES WILL LIKELY BE NEEDED TONIGHT THROUGH MONDAY FOR
WINDS AND SEAS OFFSHORE THE LOWER TX COAST.

MONDAY NIGHT THROUGH SATURDAY...SCEC TO POSSIBLY SCA CONDITIONS WILL
CONTINUE TO BE POSSIBLE MONDAY NIGHT AND INTO TUESDAY AS GUSTY
NORTHERLY WINDS AND SLIGHTLY INCREASED SEAS PERSIST. THE MARINE
CONDITIONS OVER THE LOWER TEXAS COASTAL WATERS WILL BEGIN TO IMPROVE
HOWEVER AS WE MOVE THROUGH THE DAY TUESDAY AND TOWARD THE MIDDLE OF
THE WORK WEEK. LOW LEVEL HIGH PRESSURE WILL BUILD INTO THE REGION TO
ALLOW FOR WEAKENING WINDS WHICH WILL BE SWITCHING TO A MORE EASTERLY
DIRECTION BY THE MIDDLE OF THE WORK WEEK.  SEAS WILL ALSO RESPOND AS
THEY DROP BELOW SCEC LEVELS.  THE REMAINDER OF THE WORK WEEK AND
INTO THE WEEKEND SHOULD PROVIDE QUIETER MARINE CONDITIONS FOR THE
LOWER TEXAS COASTAL WATERS.

&&

.FIRE WEATHER...RELATIVE HUMIDITIES WILL FALL TO RED FLAG WARNING
CRITERIA ACROSS THE CWA TODAY AND MONDAY. WINDS WILL BE MARGINAL
ACROSS THE NORTHERN PORTIONS OF THE CWA THIS AFTERNOON SO WILL RAISE
RED FLAG WARNING FOR THE NORTHERN COUNTIES. WILL ISSUE A FIRE DANGER
STATEMENT FOR THE REMAINDER OF THE LOWER RIO GRANDE VALLEY FOR
TODAY. WILL CONTINUE FIRE WEATHER WATCH FOR MOST OF DEEP SOUTH TX
MONDAY AS WINDS WILL BE STRONGER THAN TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 100  76  94  70 /  10  10  10  10
BROWNSVILLE         102  76  96  71 /  10  10  10  10
HARLINGEN           102  76  98  69 /  10  10  10  10
MCALLEN             104  76  99  69 /  10  10  10  10
RIO GRANDE CITY     105  75 100  68 /  10  10  10  10
SOUTH PADRE ISLAND   94  80  90  76 /  10  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
     EVENING FOR TXZ248>251.

     FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR TXZ248>255.

     HIGH SURF ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ251-256-
     257.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ251-
     256-257.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

61/67
Hazardous weather outlook, Sep 3, 9:06 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
906 PM CDT SAT SEP 3 2011

TXZ248>257-041300-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
906 PM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

A HIGH SURF ADVISORY AND COASTAL FLOOD ADVISORY ARE IN EFFECT FOR
THE COASTAL PORTIONS OF CAMERON...WILLACY...AND KENEDY COUNTY.
THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FIRE WEATHER WATCH IS IN EFFECT FOR ALL DEEP SOUTH TEXAS
COUNTIES EXCEPT CAMERON AND WILLACY SUNDAY AND FOR ALL COUNTIES
MONDAY. LOWERING HUMIDITY ALONG WITH STRONGER NORTH WINDS WITH
EXTREME HEAT WILL PRODUCE NEAR CRITICAL CONDITIONS FOR SPREAD AND
GROWTH OF ANY FIRE THAT MIGHT IGNITE.

THE HIGH SURF ADVISORY AND COASTAL FLOOD ADVISORY WILL REMAIN IN
EFFECT UNTIL 7 PM CDT SUNDAY. A HIGH RISK OF RIP CURRENTS WILL
PERSIST AT THE LOCAL BEACHES THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-041300-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
906 PM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT AS SWELL COULD
INCREASE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SMALL CRAFT ADVISORIES ARE POSSIBLE MONDAY AS A WEAK COLD FRONT
COMBINES WITH CIRCULATION OF DEPARTING TROPICAL STORM LEE
PRODUCING HIGHER WINDS AND SEAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:57 PM CDTFire Weather WatchBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata9 hr
Sep 3, 7:57 PM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more47 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.